| Model Number |
1553200500 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
08/09/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D6b: explant date is unknown.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding an event which occurred post an initial growth rod placement procedure in a patient.It was reported that after the initial surgery, patient had to undergo revision surgery 2 times due to rod breakage and back pain. rod was pricking the back of the patient. there were no further complications reported regarding the event.
Event or Problem Description
Pre op diagnosis : juvenile idiopathic kyphoscoliosis medical history: gradually progressive deformity in back radiologically no congenital abnormalities no motor or sensory deficits levels implanted : anchor screws at t2,t3 proximally and l3-l4 distally ( growth rod construct).
Additional Manufacturer Narrative
B5: additional event details provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis: part#: 1553200500, lot#: 0768049w visual review confirms rod breakage.Visual and optical examination of the area of fracture initiation did not identify a pre-existing surface defect near the area of crack origination that could contribute to crack propagation.Significant deformation at multiple locations along the length of rods due to apparent rod bending.Microscopic examination of the fracture surface identified a fairly flat fracture surface with shear lips towards the end of the break indicating material overload.Dimensional examination of the outer diameter of the rod confirms dimension is within print specification.The above observations are consistent with bend stress overload.H6: fdr and fdm code updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.